A case of multiorgan failure following interruption of antiretroviral treatment
Related Experiment Video
Updated: Aug 29, 2026

Rapid Screening of HIV Reverse Transcriptase and Integrase Inhibitors
Published on: April 9, 2014
M Crespo1, J C Paradiñeiro, E Ribera
1Infectious Diseases Service, Hospital Vall d'Hebrón, Universitat Autónoma de Barcelona, Paseo Vall d'Hebrón 119-129, 08035 Barcelona, Spain. mcrespo@hg.vhebron.es
Abstract:
Reported here is an exceptional case of acute retroviral syndrome resembling septic shock that occurred in a chronic HIV-infected patient shortly following planned interruption of antiretroviral treatment. The therapeutic strategy, which is aimed at improving the immunological control of HIV infection, can therefore be deleterious in chronically infected patients and should be avoided outside of closely monitored clinical trials.
Related Concept Videos
Retrovirus Life Cycles
Cryptococcal Meningitis
Pulmonary Tuberculosis I
Causative Organism
The primary infectious agent causing tuberculosis is Mycobacterium tuberculosis, a slow-growing, acid-fast, aerobic rod that exhibits sensitivity to heat and ultraviolet light. Instances of Mycobacterium bovis and Mycobacterium avium contributing to the development of TB infection are rare.
Mode of...
Tissue Transplantation
The Biology of Tissue Transplantation
The biology of tissue transplantation hinges on the Major Histocompatibility Complex (MHC) molecules. These molecules...
Extracorporeal Removal of Drugs: Continuous Renal Replacement Therapy
Drug Toxicity: Risk factors
